Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Irreducible projective characters of wreath products


Authors: Xiaoli Hu and Naihuan Jing
Journal: Proc. Amer. Math. Soc. 143 (2015), 1015-1026
MSC (2010): Primary 20C25; Secondary 20C30, 20E22
DOI: https://doi.org/10.1090/S0002-9939-2014-12343-4
Published electronically: November 3, 2014
MathSciNet review: 3293719
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The irreducible character values of the spin wreath products $ \widetilde {\Gamma }_n=\Gamma \wr \widetilde {S}_n$ of the symmetric group and a finite group $ \Gamma $ are completely determined for arbitrary $ \Gamma $.


References [Enhancements On Off] (What's this?)

  • [1] Igor B. Frenkel, Naihuan Jing, and Weiqiang Wang, Twisted vertex representations via spin groups and the McKay correspondence, Duke Math. J. 111 (2002), no. 1, 51-96. MR 1876441 (2003d:17036), https://doi.org/10.1215/S0012-7094-02-11112-0
  • [2] Peter N. Hoffman and John F. Humphreys, Hopf algebras and projective representations of $ G\wr S_n$ and $ G\wr A_n$, Canad. J. Math. 38 (1986), no. 6, 1380-1458. MR 873418 (88h:20014), https://doi.org/10.4153/CJM-1986-070-1
  • [3] X. Hu and N. Jing, Spin characters of generalized symmetric groups, Monatsh. Math. 173 (2014), 495-518. doi:10.1007/s00605-013-0525-y.
  • [4] Nai Huan Jing, Vertex operators, symmetric functions, and the spin group $ \Gamma _n$, J. Algebra 138 (1991), no. 2, 340-398. MR 1102815 (92e:17033), https://doi.org/10.1016/0021-8693(91)90177-A
  • [5] Tadeusz Józefiak, A class of projective representations of hyperoctahedral groups and Schur $ Q$-functions, Topics in algebra, Part 2 (Warsaw, 1988) Banach Center Publ., vol. 26, PWN, Warsaw, 1990, pp. 317-326. MR 1171281 (93e:20016)
  • [6] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144 (96h:05207)
  • [7] A. O. Morris, The spin representation of the symmetric group, Proc. London Math. Soc. (3) 12 (1962), 55-76. MR 0136668 (25 #133)
  • [8] Alun O. Morris and Huw I. Jones, Projective representations of generalized symmetric groups, Sém. Lothar. Combin. 50 (2003/04), Art. B50b, 27 pp. (electronic). MR 2049553 (2005c:20022)
  • [9] Maxim Nazarov, Young's symmetrizers for projective representations of the symmetric group, Adv. Math. 127 (1997), no. 2, 190-257. MR 1448714 (98m:20019), https://doi.org/10.1006/aima.1997.1621
  • [10] E. W. Read, The $ \alpha $-regular classes of the generalized symmetric group, Glasgow Math. J. 17 (1976), no. 2, 144-150. MR 0412267 (54 #393)
  • [11] I. Schur, Über die Darstellung der symmertrischen und der alternierenden Gruppe durch gebrochene lineare Substitutionen, J. Reine Angew. Math. 139 (1911), 155-250.
  • [12] Jean-Pierre Serre, Représentations linéaires des groupes finis, Third revised edition, Hermann, Paris, 1978 (French). MR 543841 (80f:20001)
  • [13] W. Specht, Eine Verallgemeinerung der symmetrischen Gruppen, Schriffen Math. Sem. Berlin 1 (1932), 1-32.
  • [14] David B. Wales, Some projective representations of $ S_{n}$, J. Algebra 61 (1979), no. 1, 37-57. MR 554850 (81f:20015), https://doi.org/10.1016/0021-8693(79)90304-1

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C25, 20C30, 20E22

Retrieve articles in all journals with MSC (2010): 20C25, 20C30, 20E22


Additional Information

Xiaoli Hu
Affiliation: School of Mathematics and Computer Science, Jianghan University, Wuhan 430056, People’s Republic of China
Email: xiaolihumath@163.com

Naihuan Jing
Affiliation: Department of Mathematics, North Carolina State University, Raleigh, North Carolina 27695
Email: jing@math.ncsu.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12343-4
Keywords: Wreath products, spin groups, projective characters
Received by editor(s): February 1, 2013
Received by editor(s) in revised form: June 3, 2013, June 4, 2013, and July 9, 2013
Published electronically: November 3, 2014
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society